Translator Disclaimer
February 2020 Some properties of the free stable distributions
Takahiro Hasebe, Thomas Simon, Min Wang
Ann. Inst. H. Poincaré Probab. Statist. 56(1): 296-325 (February 2020). DOI: 10.1214/19-AIHP962

Abstract

We investigate certain analytical properties of the free $\alpha $-stable densities on the line. We prove that they are all classically infinitely divisible when $\alpha \le 1$ and that they belong to the extended Thorin class when $\alpha \le 3/4$. The Lévy measure is explicitly computed for $\alpha =1$, showing that free 1-stable distributions are not in the Thorin class except in the drifted Cauchy case. In the symmetric case we show that the free stable densities are not infinitely divisible when $\alpha >1$. In the one-sided case we prove, refining unimodality, that the densities are whale-shaped, that is their successive derivatives vanish exactly once on their support. We also derive several fine properties of spectrally one-sided free stable densities, including a detailed analysis of the Kanter random variable, complete asymptotic expansions at zero, and several intrinsic features of whale-shaped functions.

Nous étudions certaines propriétés analytiques des densités $\alpha $-stables libres sur la droite. Nous montrons qu’elles sont classiquement infiniment divisibles pour $\alpha \le 1$ et qu’elles appartiennent à la classe de Thorin étendue pour $\alpha \le 3/4$. La mesure de Lévy est calculée explicitement pour $\alpha =1$ et ce calcul entraîne que les lois 1-stables libres n’appartiennent pas à la classe de Thorin, sauf dans le cas de la loi de Cauchy avec dérive. Dans le cas symétrique, nous montrons que les densités $\alpha $-stables libres ne sont pas infiniment divisibles quand $\alpha >1$. Dans le cas de signe constant nous montrons que les densités stables libres ont une courbe en baleine, autrement dit que leurs dérivées successives ne s’annulent qu’une seule fois sur leurs supports, ce qui constitue un raffinement de l’unimodalité. Nous établissons enfin plusieurs propriétés précises des densités stables libres spectralement de signe constant, parmi lesquelles une analyse détaillée de la variable aléatoire de Kanter, des expansions asymptotiques complètes en zéro, ainsi que plusieurs propriétés intrinsèques des courbes en baleine.

Citation

Download Citation

Takahiro Hasebe. Thomas Simon. Min Wang. "Some properties of the free stable distributions." Ann. Inst. H. Poincaré Probab. Statist. 56 (1) 296 - 325, February 2020. https://doi.org/10.1214/19-AIHP962

Information

Received: 3 May 2018; Revised: 28 November 2018; Accepted: 29 January 2019; Published: February 2020
First available in Project Euclid: 3 February 2020

zbMATH: 07199306
MathSciNet: MR4058989
Digital Object Identifier: 10.1214/19-AIHP962

Subjects:
Primary: 33E20, 46L54, 60E07, 62E15

Rights: Copyright © 2020 Institut Henri Poincaré

JOURNAL ARTICLE
30 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.56 • No. 1 • February 2020
Back to Top